Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 21, 2014, 1:08 PM EDT for Butts County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 1:08 PM EDT (17:08 UTC)
- Expired
- Jun 21, 2014, 1:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Butts County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104
WWUS82 KFFC 211708
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EDT SAT JUN 21 2014
GAZ058-059-071-072-211745-
108 PM EDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MONROE...JONES...BUTTS AND JASPER COUNTIES UNTIL 145 PM EDT...
AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER INDIAN SPRINGS STATE PARK...MOVING SOUTHEAST
AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MONROE...JONES...BUTTS AND JASPER COUNTIES THROUGH 145 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLOUNT...HIGH
FALLS STATE PARK...STARK...MCKIBBEN...INDIAN SPRINGS STATE PARK...
FLOVILLA...JACKSON...BERNER...MCELHENEYS CROSSROADS...JULIETTE...
PLANT SCHERER...ADGATEVILLE...JARRELL PLANTATION...ROUND OAK AND
DAMES FERRY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3317 8405 3320 8404 3320 8408 3322 8410
3337 8399 3315 8350 3293 8376
TIME...MOT...LOC 1708Z 301DEG 20KT 3323 8393
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 11:09 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 21, 11:09 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1109 AM EDT SAT JUN 21 2014 .MORNING UPDATE... A MODIFIED MORNING SOUNDING SHOWS PLENTY OF INSTABILITY... WITH 3000-3600 J/KG OF CAPE EXPECTED BY EARLY-MID AFTERNOON. THIS ALONG WITH AMPLE MOISTURE (1.6+ PW'S)... SUBTLE DISTURBANCES IN THE WNW FLOW ALOFT AND SURFACE ANALYSIS SHOWING A COUPLE OF WEAK TROUGHS... ONE ACROSS NORTH GA AND ANOTHER NEAR A CSG TO MCN LINE... WILL ALL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING JUST ABOUT ANYWHERE THIS AFTERNOON AND EARLY EVENING. WOULD EXPECT THE TROUGH ACROSS NORTH GA TO PROVIDE A FOCUS FOR STORMS THAT WOULD TRACK SSE AND POSSIBLY PUSH ACROSS THE ATLANTA METRO AREA DURING AFTERNOON AND EVENING HOURS. THE TROUGH NEAR A CSG TO MCN LINE WILL ALSO PROVIDE A FOCUS... AND THESE STORMS MAY PUSH SSE AND AWAY FROM CSG AND MCN... BUT STILL WOULD NOT LET MY GUARD DOWN ANYWHERE ACROSS THE FORECAST AREA TODAY. WITH THE EXPECTED HIGH CAPE VALUES AND 1.6+ PW'S... CANNOT RULE OUT A FEW SEVERE STORMS TODAY... WITH THE MAIN THREATS BEING STRONG DOWNBURST WINDS THAT COULD DOWN SEVERAL TREES... LOCALLY HEAVY RAIN RESULTING IN SOME BRIEF STREET FLOODING... CLOUD TO GROUND LIGHTNING AND SOME PEA TO QUARTER SIZED HAIL. OTHERWISE... THE REST OF THE FORECAST LOOKS ON TRACK AT THIS TIME WITH HIGHS MOSTLY IN THE 90S. /39 .SHORT TERM /TODAY THROUGH SUNDAY/... /ISSUED AT 355 AM EDT SAT JUN 21 2014/ UPPER RIDGE CENTERED TO OUR WEST SO THAT THE FORECAST AREA REMAINS IN A GENERAL NORTHWEST FLOW ALOFT. GFS/NAM CONTINUE TO SHOW A SHORT WAVE MOVING SOUTHEAST INTO THE APPALACHIANS TODAY AS LOW PRESSURE FORMS OVER THE CAROLINAS. A SURFACE BOUNDARY MAY GET PUSHED INTO NORTH GA WITH SOME DRIER DEW POINTS INDICATED ACROSS THE NORTH MAINLY FOR SUNDAY. STILL MAINLY A DIURNAL PATTERN ALTHOUGH A FEW SHOWERS WERE DEVELOPING OVER SOUTHEAST TN AND NORTHWEST GA THIS MORNING. CONFIDENCE IS LOW ON SIGNIFICANT DRYING FOR NORTH GA ON SUNDAY...ALTHOUGH DEW POINTS MAY DROP A FEW DEGREES. HAVE COMPROMISED BY ONLY SHOWING A SLIGHT CHANCE NORTH SUNDAY WITH CHANCE POPS CENTRAL. AFTERNOON HIGHS SHOULD PERSIST ABOVE NORMAL THROUGH THE SHORT TERM. 41 .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... ISSUED AT 355 AM EDT SAT JUN 21 2014/ THE CHANGE TO AN UNSETTLED WET SUMMER PATTERN WILL BE IN PLACE FOR THE LONG TERM. THE UPPER LEVEL FLOW BECOMES WNW AND THEN WSW THAT WILL ALLOW SHORT WAVES TO ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DURING THE LONG TERM. AMPLE MOISTURE AND DAY TIME INSTABILITY WILL COMBINE FOR A FLAIR UP OF SHOWERS AND STORMS THROUGH FRIDAY. LEANED HARD ON WPC POP AND TEMPERATURE GRIDS TUESDAY AND BEYOND AS THEY SEEMED TO BETTER REFLECT THE METEOROLOGY...BETTER THAN THE TOO LOW MOS POPS. THIS ROUGHLY TRANSLATES TO POPS OF 50-90 PERCENT DURING THE DAY TIME PERIODS OF THE LONG TERM. SCATTERED TO OCCASIONAL SHOWERS AND STORMS CAN BE EXPECTED...LESSENING OR DIMINISHING DURING THE NIGHT TIME PERIODS BUT NOT NECESSARILY ENDING. DAY TIME HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL ON MONDAY AND THEN NEAR TO SLIGHTLY BELOW NORMAL THROUGH FRIDAY. NIGHT TIME LOWS VERY CLOSE TO NORMAL. BDL && .AVIATION... /ISSUED AT 740 AM EDT SAT JUN 21 2014/ 12Z UPDATE... VFR...HOWEVER WITH SCATTERED CUMULUS BKN040-050 DEVELOPING AGAIN BY AROUND 14Z. PATCHY EARLY MORNING FOG POSSIBLE. SCATTERED THUNDERSTORMS MAINLY AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG TO SEVERE. WINDS SHOULD BE LIGHT AND VARIABLE UNTIL BECOMING NORTHWEST 10KT AFTER 14Z. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 94 69 94 72 / 30 20 20 20 ATLANTA 92 72 92 73 / 30 20 20 20 BLAIRSVILLE 85 63 88 66 / 30 20 20 30 CARTERSVILLE 90 68 90 70 / 30 20 20 20 COLUMBUS 95 73 96 74 / 30 20 20 30 GAINESVILLE 89 70 90 71 / 30 20 20 20 MACON 95 70 95 72 / 30 20 30 30 ROME 91 68 91 69 / 40 20 20 20 PEACHTREE CITY 92 68 92 69 / 30 20 20 20 VIDALIA 95 72 95 73 / 30 30 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jun 21, 11:00 AM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT JUN 21 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... STRONG GUSTY WINDS AND FREQUENT LIGHTNING. HAIL AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY MAINLY DURING THE AFTERNOON AND EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY THROUGH FRIDAY. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 21, 12:49 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EDT SAT JUN 21 2014
GAZ044-053-054-211715-
1249 PM EDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN COWETA...FAYETTE AND FULTON COUNTIES UNTIL 115 PM EDT...
AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PALMETTO...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS COWETA...FAYETTE AND FULTON COUNTIES THROUGH 115 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHATTAHOOCHEE HILL
COUNTRY...FAIRBURN...MADRAS...PALMETTO...UNION CITY...CANNONGATE...
SANDY CREEK...THOMAS CROSSROADS...TYRONE...FAYETTEVILLE...INMAN...
PEACHTREE CITY...TURIN AND SHARPSBURG. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3366 8458 3344 8439 3343 8440 3341 8439
3338 8439 3337 8440 3328 8465 3354 8482
TIME...MOT...LOC 1649Z 316DEG 18KT 3353 8466Special weather statement, Jun 21, 1:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EDT SAT JUN 21 2014
GAZ058-059-071-072-211745-
108 PM EDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MONROE...JONES...BUTTS AND JASPER COUNTIES UNTIL 145 PM EDT...
AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER INDIAN SPRINGS STATE PARK...MOVING SOUTHEAST
AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MONROE...JONES...BUTTS AND JASPER COUNTIES THROUGH 145 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLOUNT...HIGH
FALLS STATE PARK...STARK...MCKIBBEN...INDIAN SPRINGS STATE PARK...
FLOVILLA...JACKSON...BERNER...MCELHENEYS CROSSROADS...JULIETTE...
PLANT SCHERER...ADGATEVILLE...JARRELL PLANTATION...ROUND OAK AND
DAMES FERRY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3317 8405 3320 8404 3320 8408 3322 8410
3337 8399 3315 8350 3293 8376
TIME...MOT...LOC 1708Z 301DEG 20KT 3323 8393The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:20 PM EDT | Special Weather Statement | FFC | Webster | 25 min |
| Jun 20, 8:58 PM EDT | Special Weather Statement | FFC | Murray | 32 min |
| Jun 21, 12:49 PM EDT | Special Weather Statement | FFC | Fayette | 26 min |
| Jun 21, 1:21 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 39 min |
| Jun 21, 1:38 PM EDT | Special Weather Statement | FFC | Bartow, Floyd | 37 min |
| Jun 21, 1:53 PM EDT | Special Weather Statement | FFC | Bibb, Jones, Monroe | 37 min |
| Jun 21, 1:57 PM EDT | Special Weather Statement | FFC | Henry | 33 min |
| Jun 21, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 44 min |
| Jun 21, 2:11 PM EDT | Special Weather Statement | FFC | Bartow, Paulding | 49 min |
| Jun 21, 2:17 PM EDT | Special Weather Statement | FFC | Murray | 28 min |
| Jun 21, 2:29 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 31 min |
| Jun 21, 2:41 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton | 49 min |
| Jun 21, 2:47 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 43 min |
| Jun 21, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Coweta, DeKalb, Douglas, Fayette and 2 more | 41 min |
| Jun 21, 3:11 PM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 34 min |
| Jun 21, 3:16 PM EDT | Special Weather Statement | FFC | Pickens | 29 min |
| Jun 21, 3:26 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gilmer, Gordon, Pickens | 49 min |
| Jun 21, 3:38 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 52 min |
| Jun 21, 3:42 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens | 48 min |
| Jun 21, 3:55 PM EDT | Special Weather Statement | FFC | Johnson | 50 min |
| Jun 21, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Treutlen | 45 min |
| Jun 21, 4:05 PM EDT | Special Weather Statement | FFC | Forsyth | 25 min |
| Jun 21, 4:53 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 37 min |
| Jun 21, 5:30 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Jun 21, 5:34 PM EDT | Special Weather Statement | FFC | Crisp | 41 min |
| Jun 21, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 33 min |
| Jun 21, 5:58 PM EDT | Special Weather Statement | FFC | Chattooga | 32 min |
| Jun 21, 6:16 PM EDT | Special Weather Statement | FFC | Crisp | 59 min |
| Jun 21, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 33 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.